Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 02-10-2010, 08:15 PM   #1  
Senior Member
Thread Starter
 
vixxi's Avatar
 
Join Date: Mar 2009
Location: Canada
Posts: 256

S/C/G: 211/178/150 LW:161

Height: 5'6

Red face So my doctor perscribed me....

Weight Watchers and the Gym! Ive been taking the generic brand of Prozac for about six months and in the span of that time ive gained 30lbs! My doctor says that seems to happen on the SSRI's, but this is ridiculous! Has anyone else expirienced this? I thought Prozac was more weight neutral. Well, I can't argue with Weight Watchers and working out at the gym, I think it's a pretty fair thing to prescribe but ugh, the last thing I need is to gain weight from this darn med!!! Well, doctors orders, I have to lose weight by the next time I see her in eight weeks. Wish me luck!
vixxi is offline   Reply With Quote
Old 02-10-2010, 09:01 PM   #2  
Senior Member
 
choirgirlhotel's Avatar
 
Join Date: Aug 2006
Posts: 655

S/C/G: 202/160/135

Height: 5 ft 6 in

Default

Yes, I took Prozac for 10 years and gained about 60 lb. I managed to get the first 30 lb off with Weight Watchers. Just know that you have to be extra strict with your calories and exercise while you are on an SSRI. Not everybody does - but obviously you and I do!

I have been off all meds since November 2007 and still find it difficult to lose weight, unfortunately. This is a common phenomenon apparently...."the after math". Or "the after mass" ha ha ha. I just made that up!

~CGH~
choirgirlhotel is offline   Reply With Quote
Old 02-10-2010, 10:23 PM   #3  
So tired
 
30and300's Avatar
 
Join Date: Dec 2009
Posts: 91

S/C/G: 309/294/less

Height: 5'2"

Default

Yes, I was on an SSRI for a few months. Not sure exactly how much I gained, but it was at least 20 lbs. Switched to a non-SSRI and am losing it again... My best friend who was on an SSRI years ago gained 40 lbs in 2 months... she lost it all when she stopped though.
30and300 is offline   Reply With Quote
Old 02-12-2010, 11:29 AM   #4  
Junior Member
 
chitownbex's Avatar
 
Join Date: Feb 2010
Location: Chitown --
Posts: 23

S/C/G: fit but technically fat !

Height: 5'1

Default

I am currently taking brand Prozac , I took the generic for about a week and it was not working for me I think . I had side effects that were sooo terrible and made my stomache hurt so bad. It has simethicone in it which for me makes me feel awful in the tummy !!! I am on day 17 and I can tell you that it really has curbed my hunger. It has given me energy to workout . I have spent 8 of the last 9 days at the gym. The other night I didn't even eat dinner as I was not hungry. I am not dieting per say , but my pants are looser. It might be temporary though I do not know !

I was on Paxil for about 3 years and gained about 25 pounds on it.
Dr. suggested Prozac since it is supposed to not have so many issues of weight related to it ---

I hear that Wellbutrin makes you lose , I did try that w my regular Dr. before I started going to the P doc , but I GOT really really really sick off it --

Bex
chitownbex is offline   Reply With Quote
Old 02-12-2010, 11:32 AM   #5  
Junior Member
 
chitownbex's Avatar
 
Join Date: Feb 2010
Location: Chitown --
Posts: 23

S/C/G: fit but technically fat !

Height: 5'1

Default

30and300 -- what exactly are the differences between SSRI's and non SSRI's ? I think Wellbutrin is a non SSRI ? What are some others ?
Thanks and sorry if this is a dumb question, I am trying to learn as much as possible !
chitownbex is offline   Reply With Quote
Old 02-13-2010, 01:04 AM   #6  
So tired
 
30and300's Avatar
 
Join Date: Dec 2009
Posts: 91

S/C/G: 309/294/less

Height: 5'2"

Default

I'm not too familiar with all the different types, but Celexa (the one I took before Wellbutrin) is an SSRI at least. I don't remember who linked me, but someone in this forum showed me the site "crazy meds" that has a bunch of info. I then took the info I found there and researched them on other sites before deciding to ask my doctor about Wellbutrin.

http://www.crazymeds.us/
30and300 is offline   Reply With Quote
Old 02-13-2010, 06:52 AM   #7  
Senior Member
Thread Starter
 
vixxi's Avatar
 
Join Date: Mar 2009
Location: Canada
Posts: 256

S/C/G: 211/178/150 LW:161

Height: 5'6

Default

chitownbex, when I first started Prozac I had absolutely no appetite either, and had this jittery feeling like I had to move around and waste all the new found energy. That was great! Lol. Now, not so much. Apparently if you have a slow metabalism and your on an SSRI, you have to be extra careful with what you eat and make sure you exercise. My doctor said she's seen people gain 30, 40, 50 pounds on SSRI's! Ugh, well other than the weight gain this med has been absolutely wonderful! Everyone's different and Im sure if your careful (seems like your already doing everything right!) from the being you should be able to keep the weight at bay!
vixxi is offline   Reply With Quote
Old 02-13-2010, 02:17 PM   #8  
Senior Member
 
mom with issues's Avatar
 
Join Date: Sep 2009
Posts: 112

S/C/G: 215/185/150

Height: 5'6"

Default

SSRI's are anti-depressants that work only on the seratonin in your brain. Non-SSRI's, also known as SNRI's work on the seratonin and norepinephrine. Crazy meds is a wonderful site full of information, but written in a way that's easy to understand. I highly recommend you check it out.
mom with issues is offline   Reply With Quote
Old 02-14-2010, 08:41 AM   #9  
Junior Member
 
karen36's Avatar
 
Join Date: Feb 2010
Location: Scotland UK
Posts: 20

S/C/G: 258/245.5/200

Height: 5'10"

Default

hi......ive been on effexor xr/venlafaxine for about 10 yrs and during that time have put on loads of weight....i have recently started "the serotonin power diet" or as its called here in the uk "the good mood diet" ...this diet is a bit like food combining and involves eating carbs snacks to boost your serotonin and decrease your appetite...its reported to be very good for those on anti depressants...for me so far so good first week i lost 7 lbs and am due to weigh in tomorrow although i dont think i'll be losing as much this week.

i find it so hard to get motivated for exercise...good luck vixxi x

Last edited by karen36; 02-14-2010 at 08:42 AM.
karen36 is offline   Reply With Quote
Old 02-14-2010, 09:06 PM   #10  
Senior Member
Thread Starter
 
vixxi's Avatar
 
Join Date: Mar 2009
Location: Canada
Posts: 256

S/C/G: 211/178/150 LW:161

Height: 5'6

Default

Thanks Karen36, i have trouble getting motivated for the gym too! I have two memberships and I still dont go! I love the med but I just dont seem to have the giddy-up to do anything physical. I was also on Effexor for a few years, I was younger and not really aware of my weight so I don't know if it contributed to my weight gain. I just really need to get on the ball and make myself go. Im having trouble staying on plan (I do WW) and everytime I lose a little I gain it back. I need to break this cycle! How do all you ladies get movtivated and stay motivated???
vixxi is offline   Reply With Quote
Reply

Related Topics
Thread Thread Starter Forum Replies Last Post
Severe Anxiety! SoulBliss Depression and Weight Issues 35 08-03-2007 09:14 AM
Doin' It The Old Fashioned Way-Calorie Counting! #19 aphil Calorie Counters 215 02-27-2007 09:08 AM
Feisty & Sexy 50 & 60 yr Olds #185 LilyG WW Clubs and Groups 31 07-25-2002 06:52 PM


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 11:15 AM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.